MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Difficult or Delayed Activation (2577); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion with moderate calcification in the superior femoral artery (sfa) with vessel diameter of 5.5mm.The lesion was distal to a previously implanted non-abbott restenosed stent.A 6fr x 50 cm sheath was placed.The stent restenosis was dilated by an unspecified balloon.A 5.5 x 120 mm supera self-expanding stent system (sess) was attempted to be implanted at the de novo lesion overlapping with the previously implanted non-abbott stent; however, the tip of the supera got caught [unable to advance further or remove].The sess was manipulated and the sess was finally freed and the stent deployed.Resistance with the thumbslide was also noted on deployment of the stent.The supera stent was ultimately successfully implanted at the target lesion and the sess removed.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents.The investigation determined the cause for the reported difficulty to advance, difficulty to remove, delayed activation, and physical resistance are related to the circumstances of the procedure.It is likely that the tip or outer sheath of the supera system became stuck with a strut of the previously implanted stent during insertion.The act of pulling the system pulled the tip out allowing for normal operation and deployment.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11067265
Report Number2024168-2020-10913
Device Sequence Number2651899
Product Code NIP
UDI-Device Identifier08717648226144
UDI-Public08717648226144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberS-55-120-120-P6
Device Catalogue NumberS-55-120-120-P6
Device Lot Number0010261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE, V18, SHEATH: 6FR X 50 MM.